Alert archive / Kansas / Winter Storm Warnings in 2011
Winter Storm Warning 4, NWS Goodland, KS
NWS Goodland, KS issued this winter storm warning at Nov 7, 2011, 4:10 AM CST for 7 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Nov 7, 2011, 6:00 PM CST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2011, 4:10 AM CST (10:10 UTC)
- In effect from
- Nov 7, 2011, 6:00 PM CST
- Expired
- Nov 8, 2011, 8:08 AM CST
- In force
- 14 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Norton County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 39 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2505 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
361 WWUS43 KGLD 071010 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 310 AM MST MON NOV 7 2011 COZ090>092-KSZ001>004-013-014-027-NEZ079>081-071815- /O.UPG.KGLD.WS.A.0005.111108T0000Z-111109T0600Z/ /O.NEW.KGLD.WS.W.0004.111108T0000Z-111109T0600Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-WALLACE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...SHARON SPRINGS...BENKELMAN...TRENTON...MCCOOK 310 AM MST MON NOV 7 2011 /410 AM CST MON NOV 7 2011/ ...WINTER STORM WARNING IN EFFECT FROM 5 PM MST /6 PM CST/ THIS AFTERNOON TO 11 PM MST /MIDNIGHT CST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 5 PM MST /6 PM CST/ THIS AFTERNOON TO 11 PM MST /MIDNIGHT CST/ TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS...THE HIGHEST AMOUNTS ARE EXPECTED NORTH OF A LINE FROM CHEYENNE WELLS COLORADO TO HILL CITY KANSAS WHERE GENERALLY 5 TO 7 INCHES WILL ACCUMULATE BY THE END OF THE DAY TUESDAY. LOCALLY HIGHER AMOUNTS ARE POSSIBLE AND SNOW MAY BE HEAVY AT TIMES. SOUTH OF THIS LINE AMOUNTS ARE EXPECTED TO BE IN THE 3 TO 5 INCH RANGE. * WINDS/VISIBILITY...THE STRONGEST WINDS WILL OCCUR ON TUESDAY. NORTH WINDS GUSTING FROM 25 TO 30 MPH WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW AS WELL AS VISIBILITIES OF LESS THAN A MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW... SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER FORECAST BEFORE VENTURING OUTSIDE. && $$ KSZ015-016-028-029-041-042-071815- /O.UPG.KGLD.WS.A.0005.111108T0000Z-111109T0600Z/ /O.NEW.KGLD.WW.Y.0013.111108T0000Z-111109T0600Z/ SHERIDAN-GRAHAM-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...HOXIE...HILL CITY...OAKLEY...QUINTER... TRIBUNE...LEOTI 310 AM MST MON NOV 7 2011 /410 AM CST MON NOV 7 2011/ ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM MST /6 PM CST/ THIS AFTERNOON TO 11 PM MST /MIDNIGHT CST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 5 PM MST /6 PM CST/ THIS AFTERNOON TO 11 PM MST /MIDNIGHT CST/ TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS...LIGHT TO MODERATE SNOW IS EXPECTED SOUTH OF A LINE FROM CHEYENNE WELLS COLORADO TO HILL CITY KANSAS WHERE GENERALLY 3 TO 5 INCHES WILL ACCUMULATE BY THE END OF THE DAY TUESDAY. NORTH OF THIS LINE AMOUNTS ARE EXPECTED TO BE IN THE 5 TO 7 INCH RANGE. * WINDS/VISIBILITY...THE STRONGEST WINDS WILL OCCUR ON TUESDAY. NORTH WINDS GUSTING FROM 25 TO 30 MPH WILL CREATE SOME BLOWING AND DRIFTING SNOW AS WELL AS VISIBILITIES OF LESS THAN A MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING. && $$
4 follow-up statements
884 WWUS43 KGLD 071812 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1112 AM MST MON NOV 7 2011 COZ090>092-KSZ001>004-013-014-027-NEZ079>081-080300- /O.CON.KGLD.WS.W.0004.111108T0000Z-111109T0600Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-WALLACE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...SHARON SPRINGS...BENKELMAN...TRENTON...MCCOOK 1112 AM MST MON NOV 7 2011 /1212 PM CST MON NOV 7 2011/ ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM MST /6 PM CST/ THIS AFTERNOON TO 11 PM MST /MIDNIGHT CST/ TUESDAY... * SNOW ACCUMULATIONS...THE HIGHEST AMOUNTS ARE EXPECTED ALONG AND NORTH OF A LINE FROM CHEYENNE WELLS COLORADO TO NORTON KANSAS WHERE GENERALLY 5 TO 7 INCHES WILL ACCUMULATE BY THE END OF THE DAY TUESDAY. LOCALLY HIGHER AMOUNTS ARE POSSIBLE AND SNOW MAY BE HEAVY AT TIMES. * WINDS/VISIBILITY...THE STRONGEST WINDS WILL OCCUR ON TUESDAY. NORTH WINDS GUSTING FROM 25 TO 30 MPH WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW AS WELL AS VISIBILITIES OF LESS THAN A MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW... SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER FORECAST BEFORE VENTURING OUTSIDE. && $$ KSZ015-016-028-029-041-042-080300- /O.CON.KGLD.WW.Y.0013.111108T0000Z-111109T0600Z/ SHERIDAN-GRAHAM-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...HOXIE...HILL CITY...OAKLEY...QUINTER... TRIBUNE...LEOTI 1112 AM MST MON NOV 7 2011 /1212 PM CST MON NOV 7 2011/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 PM MST /6 PM CST/ THIS AFTERNOON TO 11 PM MST /MIDNIGHT CST/ TUESDAY... * SNOW ACCUMULATIONS...LIGHT TO MODERATE SNOW IS EXPECTED ALONG AND SOUTH OF A LINE FROM TRIBUNE TO HOXIE KANSAS WHERE GENERALLY 3 TO 5 INCHES WILL ACCUMULATE BY THE END OF THE DAY TUESDAY. * WINDS/VISIBILITY...THE STRONGEST WINDS WILL OCCUR ON TUESDAY. NORTH WINDS GUSTING FROM 25 TO 30 MPH WILL CREATE SOME BLOWING AND DRIFTING SNOW AS WELL AS VISIBILITIES OF LESS THAN A MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING. && $$
639 WWUS43 KGLD 080253 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 753 PM MST MON NOV 7 2011 COZ090>092-KSZ001>004-013-014-027-NEZ079>081-081100- /O.CON.KGLD.WS.W.0004.000000T0000Z-111109T0600Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-WALLACE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...SHARON SPRINGS...BENKELMAN...TRENTON...MCCOOK 753 PM MST MON NOV 7 2011 /853 PM CST MON NOV 7 2011/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST /MIDNIGHT CST/ TUESDAY... * SNOW ACCUMULATIONS...THE HIGHEST AMOUNTS ARE EXPECTED ALONG AND NORTH OF A LINE FROM CHEYENNE WELLS COLORADO TO NORTON KANSAS WHERE GENERALLY 5 TO 7 INCHES WILL ACCUMULATE BY THE END OF THE DAY TUESDAY. LOCALLY HIGHER AMOUNTS ARE POSSIBLE AND SNOW MAY BE HEAVY AT TIMES. * WINDS/VISIBILITY...THE STRONGEST WINDS WILL OCCUR ON TUESDAY. NORTH WINDS GUSTING FROM 25 TO 30 MPH WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW AS WELL AS VISIBILITIES OF LESS THAN A MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW... SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER FORECAST BEFORE VENTURING OUTSIDE. && $$ KSZ015-016-028-029-041-042-081100- /O.CON.KGLD.WW.Y.0013.000000T0000Z-111109T0600Z/ SHERIDAN-GRAHAM-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...HOXIE...HILL CITY...OAKLEY...QUINTER... TRIBUNE...LEOTI 753 PM MST MON NOV 7 2011 /853 PM CST MON NOV 7 2011/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST /MIDNIGHT CST/ TUESDAY... * SNOW ACCUMULATIONS...LIGHT TO MODERATE SNOW IS EXPECTED ALONG AND SOUTH OF A LINE FROM TRIBUNE TO HOXIE KANSAS WHERE GENERALLY 3 TO 5 INCHES WILL ACCUMULATE BY THE END OF THE DAY TUESDAY. * WINDS/VISIBILITY...THE STRONGEST WINDS WILL OCCUR ON TUESDAY. NORTH WINDS GUSTING FROM 25 TO 30 MPH WILL CREATE SOME BLOWING AND DRIFTING SNOW AS WELL AS VISIBILITIES OF LESS THAN A MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING. && $$
538 WWUS43 KGLD 081006 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 306 AM MST TUE NOV 8 2011 COZ090-KSZ001-004-NEZ079>081-081700- /O.CAN.KGLD.WS.W.0004.000000T0000Z-111109T0600Z/ /O.EXB.KGLD.WW.Y.0013.000000T0000Z-111109T0300Z/ YUMA-CHEYENNE KS-NORTON-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...NORTON... BENKELMAN...TRENTON...MCCOOK 306 AM MST TUE NOV 8 2011 /406 AM CST TUE NOV 8 2011/ ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM MST /9 PM CST/ THIS EVENING... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 8 PM MST /9 PM CST/ THIS EVENING. THE WINTER STORM WARNING HAS BEEN CANCELLED. * SNOW ACCUMULATIONS...LIGHT TO MODERATE SNOW WILL DEVELOP DURING THE MORNING HOURS...GRADUALLY TAPERING OFF THIS AFTERNOON. A SHARP GRADIENT IN SNOW AMOUNTS ARE EXPECTED ACROSS THE AREA...WITH MINOR ACCUMULATIONS NORTH OF A WRAY TO MCCOOK LINE AND 2 TO 4 INCHES TO THE SOUTH. * WINDS/VISIBILITY...NORTHERLY WINDS WILL INCREASE TO 15 TO 25 MPH DURING THE AFTERNOON...CREATING A FEW AREAS OF BLOWING AND DRIFTING SNOW. VISIBILITIES UNDER A MILE CAN BE EXPECTED IN AREAS WITH BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING. && $$ COZ091-092-KSZ002-003-013-014-027-081700- /O.EXT.KGLD.WS.W.0004.000000T0000Z-111109T0300Z/ KIT CARSON-CHEYENNE CO-RAWLINS-DECATUR-SHERMAN-THOMAS-WALLACE- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS...ATWOOD... OBERLIN...GOODLAND...COLBY...SHARON SPRINGS 306 AM MST TUE NOV 8 2011 /406 AM CST TUE NOV 8 2011/ ...WINTER STORM WARNING NOW IN EFFECT UNTIL 8 PM MST /9 PM CST/ THIS EVENING... * SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF 4 TO 7 INCHES ARE EXPECTED ACROSS THE WARNING AREA. THE HIGHEST AMOUNTS ARE EXPECTED TO BE VERY LOCALIZED ALONG A CHEYENNE WELLS TO COLBY LINE. * WINDS/VISIBILITY...NORTHERLY WINDS WILL INCREASE TO 15 TO 25 MPH THIS AFTERNOON...CREATING AREAS OF BLOWING AND DRIFTING SNOW. VISIBILITIES WILL BE REDUCED TO UNDER A MILE AT TIMES IN BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW... SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER FORECAST BEFORE VENTURING OUTSIDE. && $$ KSZ015-016-028-029-041-042-081700- /O.EXT.KGLD.WW.Y.0013.000000T0000Z-111109T0300Z/ SHERIDAN-GRAHAM-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...HOXIE...HILL CITY...OAKLEY...QUINTER... TRIBUNE...LEOTI 306 AM MST TUE NOV 8 2011 /406 AM CST TUE NOV 8 2011/ ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 8 PM MST /9 PM CST/ THIS EVENING... * SNOW ACCUMULATIONS...MODERATE SNOW IS EXPECTED ALONG AND SOUTH OF A LINE FROM TRIBUNE TO HOXIE KANSAS WHERE 3 TO 6 INCHES OF SNOW IS EXPECTED. SNOW WILL BE THE MOST WIDESPREAD DURING THE MORNING AND EARLY AFTERNOON HOURS AND WILL DECREASE IN COVERAGE THROUGH THE EARLY EVENING. * WINDS/VISIBILITY...NORTHERLY WINDS WILL INCREASE TO 15 TO 25 MPH THIS AFTERNOON...CREATING AREAS OF BLOWING AND DRIFTING SNOW. VISIBILITIES WILL BE REDUCED TO UNDER A MILE AT TIMES IN BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING. && $$ JRM
521 WWUS43 KGLD 081408 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 708 AM MST TUE NOV 8 2011 COZ091-092-KSZ002-003-013-014-027-090000- /O.CAN.KGLD.WS.W.0004.000000T0000Z-111109T0300Z/ /O.EXA.KGLD.WW.Y.0013.000000T0000Z-111109T0300Z/ KIT CARSON-CHEYENNE CO-RAWLINS-DECATUR-SHERMAN-THOMAS-WALLACE- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS...ATWOOD... OBERLIN...GOODLAND...COLBY...SHARON SPRINGS 708 AM MST TUE NOV 8 2011 /808 AM CST TUE NOV 8 2011/ ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM MST /9 PM CST/ THIS EVENING... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 8 PM MST /9 PM CST/ THIS EVENING. THE WINTER STORM WARNING HAS BEEN CANCELLED * SNOW ACCUMULATIONS...LIGHT TO MODERATE SNOW WILL DEVELOP DURING THE MORNING HOURS...GRADUALLY TAPERING OFF THIS AFTERNOON. A SHARP GRADIENT IN SNOW AMOUNTS ARE EXPECTED ACROSS THE AREA... WITH MINOR ACCUMULATIONS NORTH OF A WRAY TO MCCOOK LINE AND 2 TO 4 INCHES TO THE SOUTH. * WINDS/VISIBILITY...NORTHERLY WINDS WILL INCREASE TO 15 TO 25 MPH DURING THE AFTERNOON...CREATING A FEW AREAS OF BLOWING AND DRIFTING SNOW. VISIBILITIES UNDER A MILE CAN BE EXPECTED IN AREAS WITH BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING. && $$ COZ090-NEZ079-081515- /O.CAN.KGLD.WW.Y.0013.000000T0000Z-111109T0300Z/ YUMA-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BENKELMAN 708 AM MST TUE NOV 8 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WINTER WEATHER ADVISORY. LIGHT SNOW WILL BE POSSIBLE ACROSS PRIMARILY SOUTHERN PORTIONS OF YUMA COUNTY COLORADO AND DUNDY COUNTY NEBRASKA. HOWEVER... ACCUMULATIONS ARE EXPECTED TO BE MINIMAL IF THEY OCCUR AT ALL. THEREFORE...THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. $$ KSZ001-004-015-016-028-029-041-042-NEZ080-081-090000- /O.CON.KGLD.WW.Y.0013.000000T0000Z-111109T0300Z/ CHEYENNE KS-NORTON-SHERIDAN-GRAHAM-LOGAN-GOVE-GREELEY-WICHITA- HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ST. FRANCIS...NORTON...HOXIE... HILL CITY...OAKLEY...QUINTER...TRIBUNE...LEOTI...TRENTON...MCCOOK 708 AM MST TUE NOV 8 2011 /808 AM CST TUE NOV 8 2011/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /9 PM CST/ THIS EVENING... * SNOW ACCUMULATIONS...LIGHT TO MODERATE SNOW WILL DEVELOP DURING THE MORNING HOURS...GRADUALLY TAPERING OFF THIS AFTERNOON. A SHARP GRADIENT IN SNOW AMOUNTS ARE EXPECTED ACROSS THE AREA... WITH MINOR ACCUMULATIONS NORTH OF A WRAY TO MCCOOK LINE AND 2 TO 4 INCHES TO THE SOUTH. * WINDS/VISIBILITY...NORTHERLY WINDS WILL INCREASE TO 15 TO 25 MPH DURING THE AFTERNOON...CREATING A FEW AREAS OF BLOWING AND DRIFTING SNOW. VISIBILITIES UNDER A MILE CAN BE EXPECTED IN AREAS WITH BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this winter storm warning went out at Nov 7, 3:39 AM CST, 31 minutes earlier.
Area forecast discussion, Nov 7, 3:39 AM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
239 AM MST MON NOV 7 2011
.SHORT TERM (TODAY-WEDNESDAY)...
234 AM MST MON NOV 7 2011
SOUTHWEST FLOW WILL CONTINUE ACROSS THE CENTRAL PLAINS TODAY IN
ADVANCE OF A TROUGH MOVING INTO THE ROCKIES LATER TODAY/TONIGHT. THE
TROUGH WILL SHIFT EAST INTO THE PLAINS TUESDAY AND THEN INTO THE
MISSOURI VALLEY TUESDAY NIGHT. NORTHWEST FLOW WILL FOLLOW
WEDNESDAY/WEDNESDAY NIGHT. SURFACE LOW PRESSURE WILL MOVE INTO NEW
MEXICO/TEXAS PANHANDLE REGION TODAY. A COLD FRONT WILL PUSH SOUTH
ACROSS NORTHWEST KANSAS EARLY THIS EVENING. HIGH PRESSURE WILL BUILD
INTO THE CENTRAL PLAINS TUESDAY THROUGH WEDNESDAY NIGHT.
SNOW AMOUNTS STILL VARY CONSIDERABLY WITH THE NAM SHOWING A LARGE
SWATH OF 12 INCHES ACROSS THE FA. THE GFS HAS MAINLY ADVISORY LEVEL
AMOUNTS OF 3 TO 4 INCHES. BOTH MODELS ARE IN REASONABLE AGREEMENT
WITH H5 AND H7 FEATURES. THEY BOTH SHOW THE SAME SPEED AND PATH OF
THE UPPER LOW ACROSS THE REGION. THE GFS INDICATED ISENTROPIC
DOWNGLIDE ACROSS THE FA AS EARLY AS 12Z TUESDAY WHILE THE NAM STARTS
DOWNGLIDE 6 HOURS LATER. NEITHER MODEL INDICATES ANY SIGNIFICANT
FRONTOGENESIS OVER THE FA. DUE TO THE RELATIVELY FAST MOVEMENT
ACROSS THE FA AND ISENTROPIC DOWNGLIDE BY AT LEAST MIDDAY TUESDAY AM
LEANING TOWARD LESSER AMOUNTS OF SNOW THAN THE NAM. THE GFS MAY BE
SLIGHTLY UNDERDONE ON AMOUNTS BUT IS PROBABLY CLOSER TO REALITY.
WIND SPEEDS ARE AROUND 20KTS SUSTAINED SO EXPECT ONLY MINOR BLOWING
AND DRIFTING. PLAN TO GO WITH A WINTER STORM WARNING FOR MOST OF THE
FA EXCEPT 6 ZONES IN THE FAR SOUTHEAST WHERE A WINTER WEATHER
ADVISORY WILL BE ISSUED. SEE DETAILS BELOW.
INCREASED POPS FOR THIS MORNING TO HIGHER CHANCE. OTHERWISE LIKELY
AND DEFINITE POPS ARE ON TRACK. SOUNDINGS INDICATE PRECIPITATION
SHOULD BE ALL RAIN TODAY WITH EXCEPTION OF THE FAR WEST PORTIONS OF
THE EASTERN COLORADO COUNTIES WHERE SNOW WILL MIX IN BY MID TO LATE
AFTERNOON. SOUNDINGS INDICATE THE CHANGE OVER TO ALL SNOW WILL
HAPPEN QUICKLY EARLY THIS EVENING. SOUNDINGS INDICATE THE EASTERN FA
WILL STAY LIQUID THIS EVENING AND THEN CHANGE OVER AFTER MIDNIGHT.
THE HILL CITY AREA WILL SWITCH TO ALL SNOW TUESDAY MORNING.
SNOW TAPERS OFF FROM WEST TO EAST STARTING TUESDAY AFTERNOON AND
THEN ENDING TUESDAY EVENING IN THE EAST. OTHER THAN THE EASTERN FA
POPS WILL BE NIL TUESDAY EVENING. SUBSIDENCE MOVES INTO THE REGION
BEHIND THE SYSTEM WEDNESDAY/WEDNESDAY NIGHT. POPS WILL BE NIL FOR
THOSE PERIODS.
TEMPERATURES WILL BE DEPENDENT ON THE SNOW FIELD. EXPECT THAT TO BE
EXTENSIVE SO WILL OPT FOR COLD TEMPERATURE GUIDANCE OR EVEN UNDERCUT
GUIDANCE IN SOME CASES. HIGHS TODAY WILL NOT BE ABLE TO CLIMB OUT OF
THE 30S DUE TO CLOUD COVER MOVING INTO THE AREA BY NOON. HIGHS
TUESDAY WILL BE IN THE LOW 30S WITH SNOW. SLIGHTLY WARMER READINGS
IN THE UPPER 30S/LOWER 40S WILL BE POSSIBLE WEDNESDAY. MIN
TEMPERATURES WILL BE IN THE UPPER TEENS/LOWER 20S. FS
.LONG TERM (THURSDAY-MONDAY)...
234 AM MST MON NOV 7 2011
MID/UPPER RIDGE WILL BUILD OVER THE INTERMOUNTAIN WEST ON
THURSDAY WITH A BROAD TROUGH OVER THE GREAT LAKES. THIS WILL PUT
THE CENTRAL HIGH PLAINS IN NORTHWESTERLY FLOW ALOFT WITH
WESTERLY/SOUTHWESTERLY SURFACE FLOW. PRIMARY QUESTION WILL BE WHAT
IF ANY IMPACT RESIDUAL SNOWPACK WILL HAVE ON TEMPERATURES BY
THURSDAY. GIVEN WARMING VERTICAL TEMPERATURE PROFILES AND AN
ESSENTIALLY CLEAR SKY...WILL GO WITH TEMPS RANGING FROM THE UPPER
40S TO MID 50S WITH COOLER TEMPS IN THOSE AREAS WHERE THE GREATEST
SNOWPACK IS ANTICIPATED.
MID/UPPER RIDGE BEGINS TO FLATTEN ON FRIDAY IN RESPONSE TO A
DEEPENING TROUGH OVER THE WESTERN CONUS. THIS TROUGH TRANSLATES
EASTWARD INTO THE CENTRAL AND SOUTHERN ROCKIES BY SUNDAY MORNING AND
MOVES ACROSS THE TRI-STATE REGION DURING THE DAY SUNDAY. VERTICAL
MOISTURE PROFILES BASED ON CURRENT GUIDANCE WOULD INDICATE MINIMAL
MOISTURE TO WORK WITH SO WILL KEEP FORECAST DRY. SHORTWAVE RIDGE
QUICKLY BUILDS BACK INTO THE REGION ON MONDAY RESULTING IN
TEMPERATURES REMAINING NEAR NORMAL. FOLTZ
&&
.AVIATION...
1025 PM MST SUN NOV 6 2011
FOR THE 06Z TAFS...VFR CONDITIONS WILL PREVAIL THROUGH ABOUT THE
FIRST HALF OF BOTH TERMINALS. CONDITIONS STILL EXPECTED TO
DETERIORATE AFTER 18Z AS A POTENT STORM SYSTEM BEGINS TO EFFECT
THE AREA. EXPECT CIGS TO DECREASE TO LOW MVFR AFTER 18Z AND VIS TO
DECREASE IN -RA. WINDS WILL BE EASTERLY SLOWLY SWITCHING TO
NORTHEASTERLY AS SFC LOW PRESSURE DEVELOPS AND STRENGTHENS TO THE
SOUTH. CONDITIONS CONTINUE TO DETERIORATE AFTER 00Z WITH RAIN
CHANGING TO SNOW AND CIG/VIS DOWN TO LIFR/VLIFR.
BAS/BULLER
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WINTER STORM WARNING FROM 5 PM MST /6 PM CST/ THIS AFTERNOON TO
11 PM MST /MIDNIGHT CST/ TUESDAY FOR KSZ001>004-013-014-027.
WINTER WEATHER ADVISORY FROM 5 PM MST /6 PM CST/ THIS AFTERNOON
TO 11 PM MST /MIDNIGHT CST/ TUESDAY FOR KSZ015-016-028-029-
041-042.
NE...WINTER STORM WARNING FROM 5 PM MST /6 PM CST/ THIS AFTERNOON TO
11 PM MST /MIDNIGHT CST/ TUESDAY FOR NEZ079>081.
CO...WINTER STORM WARNING FROM 5 PM THIS AFTERNOON TO 11 PM MST
TUESDAY FOR COZ090>092.
&&Hazardous weather outlook, Nov 6, 3:45 PM CST, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 245 PM MST SUN NOV 6 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 245 PM MST SUN NOV 6 2011 /345 PM CST SUN NOV 6 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WINTER STORM WILL IMPACT THE AREA MONDAY NIGHT THROUGH TUESDAY NIGHT. PRECIPITATION WILL BEGIN AS RAIN MONDAY AFTERNOON... CHANGING TO SNOW FROM WEST TO EAST MONDAY NIGHT...FOLLOWED BY ALL SNOW ON TUESDAY. 3 TO 6 INCHES OF SNOW IS EXPECTED ACROSS EASTERN COLORADO AND SOUTH OF INTERSTATE 70 IN KANSAS. NORTH OF THE INTERSTATE 5 TO 7 INCHES OF SNOW IS EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE SNOW MAY BE HEAVY AT TIMES AS WELL. GUSTY NORTH WINDS ON TUESDAY MAY CREATE AREAS OF BLOWING AND DRIFTING SNOW. A WINTER STORM WATCH REMAINS IN EFFECT FOR THE TRI-STATE AREA MONDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 4:10 AM CST | Winter Weather Advisory | GLD | Cheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more | 34 hr |
Nearby
Winter Storm Warnings in Kansas, 2011Winter Storm Warnings in Colorado, 2011Winter Storm Warnings in Nebraska, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.